Alert archive / Arkansas / Flash Flood Warnings in 2002

Flash Flood Warning 68, NWS Little Rock, AR

May 29, 2002Jackson County, Arkansas

NWS Little Rock, AR issued this flash flood warning at May 29, 2002, 4:12 PM CDT for Jackson County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2002, 4:12 PM CDT (21:12 UTC)
Expired
May 29, 2002, 6:15 PM CDT
In force
2 hr
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Jackson County, AR

The radar

The Memphis radar (KNQA), 122 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2002-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 539 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2002-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
539 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
461 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 292116
FFWLIT
ARC067-292315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
412 PM CDT WED MAY 29 2002

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JACKSON COUNTY IN EASTERN ARKANSAS

* UNTIL 615 PM CDT

* AT 410 PM...DOPPLER WEATHER RADAR INDICATED THAT SHOWERS AND
  THUNDERSTORMS WERE CONTINUING OVER JACKSON COUNTY. DOPPLER RADAR
  INDICATED AS MUCH AS 3 INCHES OF RAIN HAS FALLEN IN A SHORT PERIOD
  OF TIME. WITH THE RAIN LIKELY TO CONTINUE...FLASH FLOODING IS A
  POSSIBILITY. 
 
&&

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3575 9107 3547 9110 3549 9132 3578 9129

$$

56

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 29, 3:50 PM CDT, 22 minutes earlier.

Area forecast discussion, May 29, 3:50 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
350 PM CDT WED MAY 29 2002

STUBBORN STORM SYSTEM ALOFT IN EASTERN OKLAHOMA MAKING VERY SLOW
PROGRESS TO THE EAST THIS AFTERNOON. AHEAD OF THE SYSTEM...SCATTERED
TO NUMEROUS SHOWERS/THUNDERSTORMS OCCURRING AND MOVING SLOWLY. GIVEN
SLOW STORM MOVEMENT...LOCALLY HEAVY RAIN POSSIBLE ANYWHERE THIS
EVENING.

FOR EXAMPLE...HAD MORE THAN 4 INCHES OF RAIN THIS MORNING IN SMALL
AREA OF WESTERN CALHOUN COUNTY. HIGHWAY 274 BARRICADED FOR A TIME
DUE TO HIGH WATER.

SYSTEM ALOFT WILL BRING CONTINUED CHANCES FOR SHOWERS/THUNDERSTORMS
TONIGHT/THURSDAY BEFORE FINALLY MOVING SOUTH AND EAST OF REGION.

RIDGE OF HIGH PRESSURE WILL BUILD OVER ARKANSAS FROM THE PLAINS OVER
THE WEEKEND AND EARLY NEXT WEEK...AND WILL PROMISE DRY/WARMER
WEATHER.

WEAK COLD FRONT WILL SLOWLY APPROACH FROM THE NORTH BY WEDNESDAY OF
NEXT WEEK WITH A SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS MENTIONED IN
THE FORECAST.

FCSTID = 46
HRO   63  78  63  85 /  30  30  20  10
LIT   66  81  66  86 /  40  40  20  10
HOT   66  81  66  87 /  40  30  20  10
PBF   67  82  67  86 /  50  50  30  10

.LZK...NONE.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 4:55 AM CDTFlash Flood WarningLZKDallas65 min
May 29, 8:47 AM CDTFlash Flood WarningLZKCalhoun2 hr
May 29, 10:58 AM CDTFlash Flood WarningLZKCalhoun, Ouachita2 hr
May 29, 1:00 PM CDTFlash Flood WarningLZKCalhoun2 hr

Nearby

Flash Flood Warnings in Arkansas, 2002Every flash flood warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.